MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT; NRY
Catalog Number 5MAXACE064KIT-A
Medical Device Problem Codes Leak/Splash (1354); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was returned stuck to itself with a clear adhesive bandage.The ace 64 strain relief was kinked approximately 1.2 cm from the hub.The strain relief was unraveled by the penumbra investigator, and it was revealed that the ace 64 was fractured at the kink location.The clear adhesive bandage was removed by the penumbra investigator and the ace 64 was ovalized approximately 18.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace 64 was fractured under the strain relief.This type of damage typically occurs due to improper handling during use.If the ace 64 is forcefully advanced or manipulated at an angle during insertion or positioning, damage such as a fracture may occur.Further evaluation revealed an ovalization on the proximal shaft of the ace 64.This ovalization was likely incidental, and may have occurred during packaging for return.Penumbra catheters are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, the physician noticed that the ace 64 was aspirating back air and was later leaking near the hub.However, the procedure was successfully completed without the use of a new ace 64 or another catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5689114
Report Number3005168196-2016-00725
Device Sequence Number18846284
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/12/2018
Device Catalogue Number5MAXACE064KIT-A
Device Lot NumberF66018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2016
Initial Report FDA Received Date05/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1